# SDR USAASB00129

- Difficulty date: April 28, 2000
- Submitted: June 21, 2000
- Operation: Air carrier
- Aircraft: N504AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23379
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: ECDB0203
- Condition: Surges
- Location: Nr 1
- Part time: 34,882 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PHL - FLT 1545 - DURING CLIMB-OUT FROM PHL, AT FL160, THE NR 1 ENGINE BEGAN TO SURGE FROM 95 T0 97 PERCENT N1 AND WOULD RETREAT TO THE PRESET 87 PERCENT N1.  CAPTAIN NOTED THAT THIS SURGE OCCURRED THREE TIMES WITH AN ACCOMPANYING YAW EACH TIME.  DECISION WAS MADE TO RETURN TO FIELD AT PHL.  FLIGHT LANDED WITHOUT FURTHER INCIDENT WITH BOTH ENGINES RUNNING.  NO EMERGENCY WAS DECLARED.  (M)
